Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

How can i attain full erection ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 157 Questions
47, white male, impotent or just cant get erection - been about 18 months. Wife cut me off for a year or more but i wasnt attracted to her fatness anymore. Several months ago I had a gal that i was into - or wanted into - got about 3/4 there and it went soft - havent seen her since! I got my hands on a 100 viagra and took it 'round 11 pm last night - NOTHING - several hours later I took 1 or 1 1/2 Cialis Super Active (supposedly 1000[scratch] 100 % effective) now 10:30 am - NOTHING. I have been weaning myself off Paxil for some time,xanax,high bp,& cholesterol meds - as I already new they werent going to help me in the sex department. I dont get the Cialis though it is supposed to work in 10-30 minutes..Do I need a penile implant or something? XXXXXXX YYYY@YYYY 509-396-4670
Posted Wed, 11 Apr 2012 in Erectile Dysfunction
Follow-up: How can i attain full erection ? 5 minutes later
If I cant get this back via medicine route..please $guestimate cost of invasive procedures
Answered by Dr. Sunil.N 1 hour later

Thanks for your query.

There are many causes for erectile dysfunction. The exact cause can be made out after a history stating when the sexual dysfunction as started the cause and it progress, other relevant medical history. Followed by clinical examination, if necessary the investigations are done to confirm the cause.
The causes for erectile dysfunction are :
• Vascular diseases
• Diabetes
• Drugs
• Hormone imbalances
• Neurologic conditions
Pelvic trauma, surgery, radiation therapy
• Peyronie's disease
• Psychological conditions

Risk factors for arteriosclerosis(Vascular diseases) include:
•     Diabetes mellitus
•     High blood pressure
•     High cholesterol

Drugs used to treat for high blood pressure, heart medications, antidepressants, tranquilizers, and sedatives are known to cause erectile dysfunction, loss of libido(PAXIL is one among those).

Hormone disorders account for fewer than 5% of cases of impotence. Testosterone deficiency, which occurs rarely, can result in a loss of libido (sexual desire) and loss of erection.

The Neurological disorders, such as erectile tissue. Scarring produces curvature of the penis that can interfere with sexual function and cause painful erections.This is also can be ruled out since there is no history of painful erections.

Depression,guilt, worry, stress, and anxiety all contribute to loss of libido and erectile dysfunction. If a man experiences loss of erection, he may worry that it will happen again. This can produce anxiety associated with performance and may lead to chronic problems during sex. If the cycle is inescapable, it can result in impotence. Psychological factors in impotence are often secondary to physical causes, and they magnify their significance.

After considering the above causes the investigations done to confirm the etiology(cause).

After knowing the etiology the treatment is planned.

So i suggest you to see a consultant(Psychiatrist/sexologist) and undergo a clinical examination, then you can discuss about the treatment which is appropriate to you with doctor.

Don't take medications on your own because these are associated with many sideeffects, after a proper evaluation a treatment will be suggested to you , you can follow that later.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor